Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 299, NWS Hastings, NE

September 5, 2005Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Sep 5, 2005, 6:42 PM CDT for Phelps County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2005, 6:42 PM CDT (23:42 UTC)
Expired
Sep 5, 2005, 7:38 PM CDT
In force
56 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Phelps County, NE

The radar

The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 5:00 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:08 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Sep 5, 3:08 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT MON SEP 5 2005

.SHORT TERM...MAIN FORECAST CHALLENGE WILL BE POPS FOR THE NEXT
FEW PERIODS. MODELS DO NOT SEEM TO BE HANDLING THINGS WELL...BUT
SEEM TO AGREE THERE WILL BE A BOUNDARY IN THE AREA FOR THE NEXT
COUPLE OF DAYS. WITH WAVES COMING THROUGH WE STAND A GOOD CHANCE
OF GETTING RAIN OVER OUR CWA WITH PLENTY OF MOISTURE TO WORK WITH.
WENT TOWARD THE HIGHER ETA MOS POPS FOR THE NEAR TERM. WENT WITH
COOLER ETA MOS TEMPS THINKING GREATER AMOUNTS OF CLOUDS WILL KEEP
TEMPS DOWN. THERE IS A SEVERE THREAT TONIGHT WITH COMPLEX MOVING
IN...BUT NOT THE MOST FAVORABLE AS MID LEVEL FLOW IS WEEK AND
INSTABILITY IS NOT INCREDIBLE. HEAVY RAIN POTENTIAL IS GOOD. THINK
STORMS SHOULD MOVE ALONG FAST ENOUGH NOT TO CAUSE WIDESPREAD
FLOODING.

.LONG TERM...KEPT A DRY FORECAST AS WE SHOULD BE UNDER INFLUENCE
OF HIGH PRESSURE. TROUGH IN THE WEST IS KEPT FAR ENOUGH WEST TO
PREVENT SHORTWAVES IT KICKS OUT TO INFLUENCE OUR WEATHER TOO
MUCH...AT LEAST MY THINKING NOW. BY SATURDAY A PIECE OF ENERGY
MIGHT MAKE IT CLOSE ENOUGH FOR POPS...BUT EVEN THE ECMWF INDICATES
THIS MAY BE TOO FAR NORTH AND WEST...GFS KEEPS US BONE DRY. OF
COURSE THE TIMING AND PLACEMENT WILL BE DIFFICULT IN THE EXTENDED
WITH RELATIVELY SMALL FEATURES. HAVE A DIFFICULT ENOUGH TIME WITH
NEAR TERM WITH SMALLER FEATURES...SO ONLY RAISED POPS ON SATURDAY
TO THE BRINK OF SLIGHT POPS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

HEINLEIN
Hazardous weather outlook, Sep 5, 5:34 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
534 PM CDT MON SEP 5 2005

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
534 PM CDT MON SEP 5 2005

...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING.
SEVERE THUNDERSTORMS ARE EXPECTED WITH LARGE HAIL THE SIZE OF
QUARTERS...60 MPH WIND GUSTS AND LOCALLY HEAVY RAINFALL THE
PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A
COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE
ENDING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ049-064-077-087-061200-
POLK-YORK-FILLMORE-THAYER-
534 PM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THE
EVENING. SEVERE WEATHER IS POSSIBLE WITH THE PRIMARY HAZARDS BEING
LARGE HAIL THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A
COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE
ENDING WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

FAY

In the hours before

Special weather statement, Sep 5, 5:07 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
507 PM CDT MON SEP 5 2005

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-060500-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-
SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-
FRANKLIN NE-FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-
HAMILTON NE-HARLAN NE-HOWARD NE-KEARNEY NE-MERRICK NE-
NANCE NE-NUCKOLLS NE-PHELPS NE-SHERMAN NE-VALLEY NE-
WEBSTER NE-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
769 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTH CENTRAL KANSAS

JEWELL                MITCHELL              OSBORNE
PHILLIPS              ROOKS                 SMITH

IN NEBRASKA THIS WATCH INCLUDES 20 COUNTIES

IN CENTRAL NEBRASKA

GREELEY               HOWARD                MERRICK
NANCE                 SHERMAN               VALLEY

IN SOUTH CENTRAL NEBRASKA

ADAMS                 BUFFALO               CLAY
DAWSON                FRANKLIN              FURNAS
GOSPER                HALL                  HAMILTON
HARLAN                KEARNEY               NUCKOLLS
PHELPS                WEBSTER

THIS INCLUDES THE CITIES OF...ALMA...ARAPAHOE...AURORA...
BEAVER CITY...BELOIT...BLADEN...BLUE HILL...BURR OAK...
CAMBRIDGE...CAMPBELL...CENTRAL CITY...CLAY CENTER...COZAD...
DOWNS...EDGAR...ELWOOD...FAIRFIELD...FRANKLIN...FULLERTON...
GENOA...GOTHENBURG...GRAND ISLAND...HARVARD...HASTINGS...
HILDRETH...HOLDREGE...JEWELL...KEARNEY...KENSINGTON...LEXINGTON...
LITCHFIELD...LOUP CITY...MANKATO...MINDEN...NELSON...ORD...
ORLEANS...OSBORNE...OXFORD...PHILLIPSBURG...PLAINVILLE...
RED CLOUD...SCOTIA...SMITH CENTER...SPALDING...ST. PAUL...
STOCKTON...SUPERIOR...SUTTON AND WOLBACH.

WESELY
Local storm report, Sep 5, 5:25 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
525 PM CDT MON SEP 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             SMITHFIELD              40.57N 99.74W
09/05/2005  0.88 INCH        GOSPER             NE   PUBLIC

0523 PM     HAIL             SMITHFIELD              40.57N 99.74W
09/05/2005  1.00 INCH        GOSPER             NE   PUBLIC

&&

MONTEFUSCO
Local storm report, Sep 5, 6:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT MON SEP 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             8 N BERTRAND            40.64N 99.63W
09/05/2005  0.75 INCH        PHELPS             NE   TRAINED SPOTTER

&&

MONTEFUSCO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:13 PM CDTSevere Thunderstorm WarningGIDGosper62 min
Sep 5, 5:51 PM CDTSevere Thunderstorm WarningGIDDawson, Phelps54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.